Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 16, 2012, 6:16 PM EDT for Bibb County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 6:16 PM EDT (22:16 UTC)
- Expired
- May 16, 2012, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
County Bibb County, GA
The radar
The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS82 KFFC 162216 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EDT WED MAY 16 2012 GAZ081>083-094-095-162300- 616 PM EDT WED MAY 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND STRONG WINDS IN TWIGGS...PEACH...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 700 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BYRON...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TWIGGS...PEACH...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKEWOOD... POWERVILLE...BYRON...JACK BROWN ESTATES...CENTERVILLE...WARNER ROBINS...ELBERTA...ROBINS AIR FORCE BASE...SKIPPERTON...MIDDLE GEORGIA REGIONAL AIRPORT...HUBER AND RUTLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3284 8362 3271 8344 3251 8372 3264 8387 TIME...MOT...LOC 2216Z 229DEG 10KT 3262 8374 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 16, 3:43 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 16, 3:43 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT WED MAY 16 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... BOUNDARY CONTINUES TO CLEAR THROUGH SOUTH GEORGIA THIS AFTERNOON AND EVENING. A 500 MB LOW...CURRENTLY OVER SOUTHERN MISSISSIPPI ON WATER VAPOR IMAGERY...WILL PROGRESS EAST INTO GEORGIA ON THURSDAY. MUCAPE VALUES REACHING 3000 J/KG OVER CENTRAL PORTIONS OF THE CWA LEND ENOUGH SUPPORT TO THUNDERSTORMS ON THURSDAY AFTERNOON...ALTHOUGH 0-6 KM BULK SHEAR AND 0-1 KM BULK SHEAR VALUES ARE LACKING TO SUPPORT SEVERE WEATHER. AS THE 500 MB LOW EASES INTO THE CAROLINAS... PRECIPITATION SHOULD BE DECREASING THURSDAY NIGHT INTO FRIDAY. DRIER AIR SHOULD ENTER THE REGION ON FRIDAY. GENERALLY WENT SLIGHTLY WARMER THAN A BLEND OF MODEL GUIDANCE. MAV WAS COOLER THAN THE MET. CONTINUING CLOUD COVER SHOULD AID IN MODERATING BOTH MIN AND MAX TEMPS THROUGH THE SHORT TERM. 10 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HAVE MADE SOME MINOR TWEAKS TO POPS ON FRIDAY TO DELAY ONSET OF PRECIPITATION IN THE MOUNTAINS...AS OROGRAPHIC UPLIFT LOOKS TO NOT BE MUCH OF AN ISSUE UNTIL THE AFTERNOON. CAD HIGH CENTERS OVER THE MID ATLANTIC STATES ON SATURDAY BUT WITH DRY ONSET DO NOT REALLY EXPECT MUCH IN THE WAY OF SENSIBLE WEATHER IMPACTS. OTHERWISE NO CHANGES PLANNED TO THE EXTENDED. PREVIOUS DISCUSSION INCLUDED BELOW. TDP PREV DISCUSSION... /ISSUED 505 AM EDT WED MAY 16 2012/ EXTENDED PROGS SIMILAR WITH THE AXIS OF THE UPPER TROF LINGERING OVER THE EAST SIDE OF THE STATE THURSDAY NIGHT...BUT APPEARS TO SHIFT OUT OF THE AREA FRIDAY AS UPPER RIDGING STRENGTHENS TO OUR WEST AND NORTHWEST. MODELS CONTINUE TO SHOW SURFACE HIGH PRESSURE WEDGING DOWN THE APPALACHIANS FRIDAY AND REMAINING OVER THE AREA THROUGH THE WEEKEND. MODELS HINTING AT THE HIGH WEAKENING AND BEGINNING TO SHIFT OFF THE MID ATLANTIC COAST MONDAY-TUESDAY TIME FRAME AS A COLD FRONT MOVES INTO THE LOWER MISSISSIPPI RIVER VALLEY. HAVE CONTINUED SLIGHT CHANCE POPS EXTREME NORTH AND EXTREME SOUTHEAST COUNTIES THURSDAY NIGHT/FRIDAY WITH UPPER TROF STILL HAVING SOME INFLUENCE. SLIGHT CHANCE POPS MAINLY SOUTHEAST COUNTIES SATURDAY INTO SUNDAY WITH MODELS SHOWING A WEAK UPPER LOW MEANDERING NEAR THE FLORIDA PANHANDLE. LOW POPS MUCH OF THE AREA MONDAY AND TUESDAY WITH THE FRONTAL BOUNDARY APPROACHING. 49 && .AVIATION... 18Z UPDATE... VFR EXPECTED THROUGH THE PERIOD WITH A WIND SHIFT FROM THE WEST TO THE EAST AFTER SUNRISE. SOME 4-5 KFT CLOUDS MAY ALSO DEVELOP AFTER SUNRISE AND PERSIST THROUGH THE REST OF THE DAY WITH AVAILABLE MOISTURE AND UPPER LEVEL SUPPORT. NOT EXPECTING PRECIPITATION AT ANY OF THE FORECAST SITES...ALTHOUGH IT CANNOT BE RULED OUT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON PRECIPITATION AND TIMING OF WIND SHIFT... HIGH CONFIDENCE ON ALL OTHER ELEMENTS. NAM BUFR APPEARED MORE IN LINE CURRENT CONDITIONS THAN THE GFS BUFR...NOT MUCH SPREAD BETWEEN GUIDANCE. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 87 61 80 / 5 20 5 10 ATLANTA 64 85 62 80 / 5 20 5 10 BLAIRSVILLE 55 79 56 77 / 5 20 10 20 CARTERSVILLE 55 87 59 82 / 5 20 5 20 COLUMBUS 64 88 62 82 / 5 10 5 10 GAINESVILLE 62 84 61 79 / 10 20 10 10 MACON 62 87 62 82 / 10 20 10 10 ROME 57 89 58 85 / 5 10 5 20 PEACHTREE CITY 56 85 59 80 / 5 10 10 10 VIDALIA 65 85 65 82 / 20 30 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...10 LONG TERM....TDP AVIATION...10
Hazardous weather outlook, May 16, 11:45 AM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT WED MAY 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY STRETCHING FROM THE CENTRAL SECTIONS OF THE CAROLINAS INTO SOUTHEAST GEORGIA WILL BE THE MAIN FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. THE BEST LOCATION FOR THUNDERSTORMS WILL BE EAST OF A COMMERCE TO CORDELE LINE. .DISCUSSION... A WEAK STATIONARY BOUNDARY ACROSS CENTRAL GEORGIA WILL AID IN THE DEVELOPMENT OF SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA TODAY. CAPES VALUES ARE EXPECTED TO INCREASE INTO THE 1000 TO 1500 J/KG RANGE ACROSS THE AREA THIS AFTERNOON. A STORM OR TWO COULD BE STRONG ESPECIALLY OVER EAST GEORGIA...BUT ALL STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 16, 6:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EDT WED MAY 16 2012 GAZ081>083-094-095-162300- 616 PM EDT WED MAY 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND STRONG WINDS IN TWIGGS...PEACH...BIBB...CRAWFORD AND HOUSTON COUNTIES UNTIL 700 PM EDT... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BYRON...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TWIGGS...PEACH...BIBB...CRAWFORD AND HOUSTON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKEWOOD... POWERVILLE...BYRON...JACK BROWN ESTATES...CENTERVILLE...WARNER ROBINS...ELBERTA...ROBINS AIR FORCE BASE...SKIPPERTON...MIDDLE GEORGIA REGIONAL AIRPORT...HUBER AND RUTLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3284 8362 3271 8344 3251 8372 3264 8387 TIME...MOT...LOC 2216Z 229DEG 10KT 3262 8374
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:35 PM EDT | Special Weather Statement | FFC | Oglethorpe | 40 min |
| May 16, 6:52 PM EDT | Special Weather Statement | FFC | Bibb | 38 min |
| May 16, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 45 min |
| May 16, 7:08 PM EDT | Special Weather Statement | FFC | Houston | 52 min |
| May 16, 7:12 PM EDT | Special Weather Statement | FFC | Wilkes | 48 min |
| May 16, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 42 min |
| May 16, 7:42 PM EDT | Special Weather Statement | FFC | Sumter | 48 min |
| May 16, 7:48 PM EDT | Special Weather Statement | FFC | Taliaferro | 42 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.